Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 148, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Oct 4, 2000, 9:10 AM EDT for Steuben County, New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 4, 2000, 9:10 AM EDT (13:10 UTC)
- Expired
- Oct 4, 2000, 10:00 AM EDT
- In force
- 50 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Steuben County, NY
The radar
The Binghamton radar (KBGM), 122 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 1.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 041312 SVRBGM NYC101-041400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 910 AM EDT WED OCT 4 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEUBEN COUNTY IN CENTRAL NEW YORK. * UNTIL 1000 AM EDT. * AT 904 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS...NEAR WELLSVILLE...OR ABOUT 6 MILES WEST OF WILLEYVILLE...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUENA VISTA AND CANISTEO AROUND 915 AM EDT. AVOCA AND CAMERON AROUND 920 AM EDT. BATH AND CAMERON MILLS AROUND 925 AM EDT. $ADDISON AND CAMPBELL AROUND 930 AM EDT. CORNING AROUND 940 AM EDT. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS. STAY INDOORS AWAY FROM WINDOWS. LAT...LON 4248 7772 4198 7783 4199 7696 4248 7711 $$ JAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 3:15 AM EDT, 5 hours 55 minutes earlier.
Area forecast discussion, Oct 4, 3:15 AM EDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 315 AM EDT WED OCT 4 2000 LEADING EDGE OF PCPN MAKING QUICK EWD PROGRESS ACRS LK ERIE ATTM. THE ETA INITIALIZED BEST WITH THIS BATCH OF RAIN/ELEVATED CONVECTION AND SUPPORTING S/WV. HOWEVER...EVEN ITS SCENARIO LOOKED A BIT SLOW TO DEVELOP PCPN IN OUR CWA TDY. WUD XPCT RAIN TO OVERSPREAD OUR NRN/WRN ZNS BY ARND 12Z...WITH PCPN REACHING THE REST OF THE TWIN TIERS MID-LATE AM...THEN ON TO AVP/CATSK/POCONO ZNS BY ARND MIDDAY. INCLUDED MENTION OF THUNDER FOR NY/S SRN TIER AND NE PA BASED ON HISTORY OF THIS SYS SO FAR AND ALSO HINTS OF ELEVATED INSTAB/SLOPED ASCENT ON THE HRLY SNDG PROFILES THIS AFTN. FIRST BATCH OF RAIN PULLS OUT FROM W TO E THIS EVE. WK SUBSIDENCE IN BETWEEN WVS MAY PROMOTE P/CLRG FOR A WHILE OVRNT. HOWEVER...WET GRND AND GENERALLY SATURATED LL ENVIR SHUD LEAD TO RAPID FOG DVLPMT SHUD SUCH CLRG TAKE PLACE. WILL WORD SKY COVER AS VRBL CLDS ONCE PCPN CUTS OFF ERLY TNT. THU...NEXT IMPULSE MAKES A RUN AT NY/PA. A LOOK AT MODEL SNDG OVERVIEWS SHOWS A HEALTHY LL JET OF ABT 50 KT ACCOMPANYING THIS FEATURE...LEADING TO PRONOUNCED THETA/MOIST CONV AND LIFT...SPCLY TWIN TIER ZNS. RAIN WILL SET IN AGN. EMPLOYED CAT POPS ALL AREAS EXCEPT SERN ZNS...WHERE LKLY VALUES WERE RETAINED. INCLUDED PSBLTY OF TSRA FOR MOST OF THE TWIN TIERS...NE PA...AND THE CATSK. THESE AREAS ARE CLOSE TO AND SE OF PROGGED TRACK OF SFC LO AND IT/S HERE WHERE THE MODELS AGN SHOW SOME INSTAB ALOFT. OTHER THAN ADDING A THU NGT PD FOR PSBL LINGERING PCPN...LEFT EXTENDED FCST ALONE. WENT GENERALLY UNDER MOS TEMP GUIDANCE BOTH TDY AND TMRW...COMING CLOSEST TO MAV VALUES. WRK ZNS OUT. FINALS WIBIS BETWEEN 330 AND 345. .BGM...NONE. JUREWICZ
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 9:30 AM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler | 45 min |
| Oct 4, 10:12 AM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland, Tioga, Tompkins | 63 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.